Alert archive / New Jersey / Red Flag Warnings in 2015
Red Flag Warning 1, NWS New York, NY
NWS New York, NY issued this red flag warning at Apr 15, 2015, 11:03 AM EDT for 5 counties in New Jersey. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 11:03 AM EDT (15:03 UTC)
- Expired
- Apr 15, 2015, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 100 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737 WWUS81 KOKX 151503 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1103 AM EDT WED APR 15 2015 ...ENHANCED RISK OF WILDFIRE GROWTH AND SPREAD TODAY... NJZ002-004-006-103>108-NYZ067>070-152300- /O.NEW.KOKX.FW.W.0001.150415T1503Z-150415T2300Z/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 1103 AM EDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR THE LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AREAS AFFECTED...LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY * WINDS...GUSTS AROUND 25 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...RAPID FIRE SPREAD IF IGNITION OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE A SIGNIFICANTLY ELEVATED FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
545 WWUS81 KOKX 152305 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 705 PM EDT WED APR 15 2015 NJZ002-004-006-103>108-NYZ067>070-160015- /O.EXP.KOKX.FW.W.0001.000000T0000Z-150415T2300Z/ WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 705 PM EDT WED APR 15 2015 ...RED FLAG WARNING HAS EXPIRED FOR THE LOWER HUDSON VALLEY AND NORTHEAST NEW JERSEY... WINDS WILL DIMINISH THROUGH THIS EVENING. THE LOW LEVEL RELATIVE HUMIDITY WILL EVENTUALLY RISE BY LATER THIS EVENING TO 30 TO 50 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Apr 15, 10:36 AM EDT, 27 minutes earlier.
Area forecast discussion, Apr 15, 10:36 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1036 AM EDT WED APR 15 2015 .SYNOPSIS... HIGH PRESSURE BUILDS SOUTH AND EAST FROM THE GREAT LAKES THROUGH THURSDAY. HIGH PRESSURE MOVES OFFSHORE THURSDAY NIGHT AS A FRONTAL SYSTEM APPROACHES FROM THE WEST. THIS FRONT WILL MOVE INTO THE AREA ON FRIDAY...AND REMAIN NEARBY THROUGH SATURDAY. HIGH PRESSURE BRIEFLY BUILDS ON SUNDAY FOLLOWED BY ANOTHER FRONTAL SYSTEM EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MINOR ADJUSTMENTS MADE TO THE FORECAST BASED ON CURRENT CONDITIONS AND TRENDS. DRY AND BREEZY CONDS DEVELOP TODAY AS HIGH PRES BUILDS TOWARDS THE AREA FROM THE GREAT LAKES AND OFFSHORE LOW PRES TRACKS FURTHER OUT TO SEA. A LOT OF HIGH CLOUDS UPSTREAM ON THE IR SAT...BUT IT SHOULD BE LESS OPAQUE THAN YESTERDAY. WEAK COLD ADVECTION COMMENCES TODAY...ALTHOUGH H85 TEMPS AROUND +3C AND MOSTLY SUNNY SKIES SHOULD YIELD HIGHS IN THE MID TO UPPER 60S. A FEW LOCATIONS IN THE NYC METRO COULD HIT THE 70 DEGREE MARK. AN SPS HAS BEEN ISSUED TO ADDRESS ENHANCED FIRE RISK TODAY. SEE FIRE WEATHER SECTION BELOW FOR MORE INFO. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... HIGH PRESSURE CONTINUES TO BUILD SE FROM THE GREAT LAKES WITH A DRY NORTHERLY FLOW. LOWS TONIGHT WILL RANGE FROM THE LOW TO MID 30S INLAND...TO THE MID 40S NYC METRO. SOME OF THE NORMALLY COLDER SPOTS MAY APPROACH THE FREEZING MARK. ALOFT...HEIGHTS WILL BUILD THROUGH WED NIGHT AS THE UPPER RIDGE AXIS APPROACHES FROM THE WEST. THE HIGH SHIFTS OFFSHORE ON THU WITH AN ONSHORE FLOW DEVELOPING. DRY WEATHER CONTINUES...ALTHOUGH HIGH CLOUDS WILL INCREASE THROUGH THE DAY AS THE NEXT THE NEXT SHORTWAVE APPROACHES. HIGHS WILL BE 5 TO 10 DEGREES COOLER DUE TO THE ONSHORE FLOW...ESPECIALLY AT THE COAST. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL PASS TO THE EAST THU NIGHT. A SHORTWAVE TROUGH EMBEDDED IN ZONAL FLOW ALOFT WILL APPROACH LATE THU NIGHT AND MOVE THROUGH FRI MORNING...WITH LIKELIHOOD OF SHOWERS ESPECIALLY INLAND. STILL HELD ON TO A LINGERING LOW CHANCE POP FRI AFTERNOON WITH APPROACH OF A NORTHERN STREAM TROUGH. SHOULD SEE A BREAK IN ANY PRECIP FRI NIGHT AS THIS TROUGH MOVES TO THE EAST...THEN ANOTHER STRONGER NRN STREAM TROUGH WILL DRIVE A COLD FRONT THROUGH ON SAT. HAVE FCST SLIGHT CHANCE POP THROUGH THE DAY AHEAD OF FROPA...WHICH PER LATEST GUIDANCE LOOKS MORE CERTAIN TO TAKE PLACE MID TO LATE AFTERNOON. SAT COULD BE THE WARMEST DAY SO FAR OF THIS SPRING...WITH HIGHS REACHING 70-75. AS THIS NRN STREAM TROUGH DEPARTS...STRONG SFC HIGH PRESSURE BUILDING IN ITS WAKE FROM THE GREAT LAKES REGION...AND RISING HEIGHTS ALOFT AS AN UPPER RIDGE BUILDS FROM THE WEST...SHOULD RESULT IN DRY AND COOLER WX SAT NIGHT INTO SUNDAY...WITH HIGHS IN THE LOWER 60S. LOWS THU NIGHT THROUGH SAT NIGHT SHOULD GENERALLY BE IN THE 40S... EXCEPT LOWER 50S INVOF NYC FRI NIGHT. AFTER THE UPPER RIDGE AXIS PASSES E...A DEEPENING UPPER LEVEL TROUGH AND ASSOCIATED SFC LOW/FRONTAL SYSTEM WILL APPROACH ON MON...WITH CHANCE FOR A MORE WIDESPREAD RAINFALL. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... NO SIGNIFICANT CHANGES MADE TO THE PREVIOUS TAF PACKAGE. VFR CONDS THROUGH THE TAF PERIOD. WINDS WILL BE OUT OF THE NORTH...GENERALLY 340-010 MAG...AT 15-20 KT WITH GUSTS UP TO 25 KT THROUGH THIS EVENING. OVERALL...CATEGORY FORECAST CONFIDENCE IS HIGH. WIND FORECAST CONFIDENCE IS MODERATE. OCCASIONAL PEAK GUSTS COULD BE A FEW KTS HIGHER THAN INDICATED IN TAF. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD. KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. .OUTLOOK FOR 15Z THU THROUGH SUN... .WED NIGHT-THU...VFR. .THU NIGHT...MVFR CONDITIONS POSSIBLE LATE AT NIGHT. .FRI-SAT NIGHT...MVFR CONDITIONS POSSIBLE IN OCCASIONAL SHOWERS. .SUN...MAINLY VFR. && .MARINE... SUB SCA CONDITIONS WILL PREVAIL INTO THE WEEKEND...ALTHOUGH NEAR SHORE GUSTS AROUND 20 KT ARE EXPECTED TO DEVELOP LATER THIS MORNING AND AFTN AS HIGH PRES BUILDS AND LOW PRES DEPARTS. && .FIRE WEATHER... AN SPS REMAINS IN EFFECT TO ACCOUNT FOR LOW RH VALUES AND NLY WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS BETWEEN 20 AND 25 MPH. THIS WILL RESULT IN RELATIVE HUMIDITY VALUES RANGING BETWEEN 15 AND 25 PERCENT BY AFTERNOON. AM NOT CONFIDENT THAT THERE WILL BE WIDESPREAD FREQUENT GUSTS OF 25 MPH...THEREFORE HAVE ISSUED AN SPS TO HIGHLIGHT THE ENHANCED FIRE GROWTH AND SPREAD INSTEAD OF A RED FLAG WARNING...HOWEVER DAY SHIFT MAY NEED TO UPGRADE DEPENDING ON OBS LATER TODAY. GUSTS DIMINISH THIS EVENING WITH INCREASING SFC MOISTURE LEVELS. && .HYDROLOGY... NO SIGNIFICANT RAINFALL IS FORECAST THROUGH THE WEEKEND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEB SITE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...MPS MARINE... FIRE WEATHER... HYDROLOGY...
Hazardous weather outlook, Apr 15, 4:07 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 407 AM EDT WED APR 15 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-160815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 407 AM EDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF LOW RELATIVE HUMIDITY LEVELS AND WINDS GUSTING BETWEEN 20 AND 25 MPH WILL RESULT IN AN ELEVATED RISK FOR THE GROWTH AND SPREAD OF ANY WILDFIRES THAT DEVELOP TODAY. A RED FLAG WARNING COULD BE ISSUED LATER TODAY IF WIND GUSTS ARE SLIGHTLY HIGHER THAN CURRENTLY FORECAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-160815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 AM EDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Red Flag Warnings in New Jersey, 2015Red Flag Warnings in New York, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.